Alert archive / Minnesota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 146, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Sep 10, 2000, 8:02 PM CDT for Olmsted County, Minnesota. It was in force for 58 min. 9 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 10, 2000, 8:02 PM CDT (01:02 UTC)
- Expired
- Sep 10, 2000, 9:00 PM CDT
- In force
- 58 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Olmsted County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 10, 8:25 PM CDT | Hail 1.5 | Cummingsville, MN | |
| Sep 10, 8:29 PM CDT | Hail 2.5 | Cummingsville, MN | |
| Sep 10, 8:39 PM CDT | Hail 0.75 | Chatfield, MN | |
| Sep 10, 8:49 PM CDT | Hail 1.25 | Chatfield, MN | |
| Sep 10, 8:50 PM CDT | Hail 0.75 | Dover, MN | |
| Sep 10, 8:50 PM CDT | Hail 2 | Dover, MN | |
| Sep 10, 8:52 PM CDT | Hail 1 | Dover, MN | |
| Sep 10, 8:54 PM CDT | Hail 2.5 | Dover, MN | |
| Sep 10, 9:10 PM CDT | Hail 1.5 | Chatfield, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2354 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
849 WUUS53 KARX 110102 SVRLSE MNC109-110200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 802 PM CDT SUN SEP 10 2000 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN OLMSTED COUNTY IN SOUTHEAST MINNESOTA * UNTIL 900 PM CDT * AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES EAST OF STEWARTVILLE...OR ABOUT 12 MILES SOUTHEAST OF ROCHESTER...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE... NEAR EYOTA AT 825 PM CDT NEAR DOVER AT 830 PM CDT LARGE DESTRUCTIVE HAIL IS THE MAIN THREAT WITH THESE STORMS. FOR YOUR PROTECTION...SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. NELSON LAT...LON 4384 9250 4384 9210 4411 9208 4420 9248
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 3:20 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Sep 10, 3:20 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 320 PM CDT SUN SEP 10 2000 PRIMARY CONCERNS...THUNDERSTORM CHANCES TONIGHT AND MONDAY AS WELL AS SEVERE WEATHER POTENTIAL. AS OF 20Z...SURFACE ANALYSIS INDICATED FRONTAL BOUNDARY EXTENDED ACROSS THE FORECAST AREA FROM ABOUT AUSTIN MN THROUGH LA CROSSE AREA AND INTO NORTHEAST WI. SOUTH OF THE FRONT...AIR MASS VERY MOIST AND UNSTABLE WITH TEMPERATURES IN THE 80S AND DEWPOINTS AROUND 70. WATER VAPOR LOOPS SHOWED SHORT WAVES MOVING ACROSS SOUTHERN CANADA AND PACIFIC NORTHWEST IN FAST ZONAL FLOW. VERY GOOD INITIALIZATION OF 12Z MODELS WITH RESPECT TO UPPER AIR AND SURFACE FEATURES. MODELS IN GENERAL AGREEMENT ON SHORT WAVE ENERGY AMPLIFYING TROUGH OVER THE NORTH CENTRAL STATES ON MONDAY... WHICH WILL DRIVE A STRONG COLD FRONT ACROSS THE UPPER MISSISSIPPI VALLEY...SETTING THE STAGE FOR POTENTIAL SEVERE WEATHER EVENT. WARM AIR ADVECTION AND STRONG THETA-E ADVECTION RETURN TONIGHT... WHICH IS EXPECTED TO INITIATE CONVECTION OVER THE FORECAST AREA. FORECAST SOUNDINGS INDICATED 2000-3000 J/KG CAPE ABOVE THE BOUNDARY LAYER...SO PLENTY OF ELEVATED INSTABILITY AVAILABLE FOR A FEW STRONG STORMS...BUT ORGANIZED SEVERE STORMS NOT ANTICIPATED. ON MONDAY...APPROACH OF AMPLIFYING UPPER LEVEL TROUGH AND ASSOCIATED UPPER LEVEL DIVERGENCE...COUPLED WITH STRONG LOW LEVEL CONVERGENCE IN VICINITY OF APPROACHING COLD FRONT ALL POINT TO SEVERE WEATHER POTENTIAL. CAPE REACHES 3500-4500 J/KG AND CONVECTIVE INHIBITION OF 50 J/KG OR BELOW. BULK RICHARDSON NUMBERS OF 45 OR GREATER SUPPORT POTENTIAL SQUALL LINE DEVELOPMENT AHEAD OF THE COLD FRONT. FRONT EXPECTED TO SWEEP OUT OF THE AREA MONDAY EVENING...TAKING THE STORMS WITH IT. TEMPERATURES FOR MONDAY STILL PROBLEMATIC DUE TO UNCERTAINTY OF CLOUD DEBRIS THAT WILL BE LEFTOVER FROM OVERNIGHT CONVECTION. FORECAST SOUNDINGS SUGGEST HIGHS WILL REACH THE LOWER TO MIDDLE 80S...EXCEPT UPPER 70S IN NORTH CENTRAL WI WHERE CLOUD COVER MAY LINGER. AIR MASS ON MONDAY WILL BE QUITE HUMID AS WELL WITH DEWPOINTS EXPECTED TO BE AROUND 70. MUCH LESS HUMIDITY AND COOLER AIR EXPECTED TUESDAY WITH HIGHS IN THE UPPER 60S TO MIDDLE 70S. THANKS TO MKX...MPX AND DMX FOR COORDINATION TODAY. .LSE...NONE. THOMPSON
In the hours before
Special weather statement, Sep 10, 5:46 PM CDT, 2 hours 16 minutes before
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-110200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 546 PM CDT SUN SEP 10 2000 ...SLIGHT RISK OF SEVERE WEATHER TONIGHT ACROSS THE REGION... A FRONT HAS BECOME STATIONARY ACROSS THE AREA STRETCHING FROM NORTHEAST WISCONSIN DOWN INTO SOUTHEAST MINNESOTA...THEN INTO NORTHERN IOWA. THE ATMOSPHERE TO THE SOUTH OF THIS BOUNDARY HAS BECOME VERY UNSTABLE THIS AFTERNOON. THE BOUNDARY IS EXPECTED TO BEGIN LIFTING TO THE NORTH THIS EVENING...AS THE LOW LEVEL JET INCREASES IN SPEED. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AHEAD OF THIS FRONT. THE INSTABILITY AND WIND PROFILES ACROSS THE REGION SHOULD BE SUFFICIENT TO GENERATE SOME SEVERE THUNDERSTORMS. THE MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL...BUT ISOLATED DAMAGING WINDS WILL BE POSSIBLE. SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS EViENING. NELSON
Special weather statement, Sep 10, 5:52 PM CDT, 2 hours 10 minutes before
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-110200- HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR WORDING NATIONAL WEATHER SERVICE LA CROSSE WI 552 PM CDT SUN SEP 10 2000 ...SLIGHT RISK OF SEVERE WEATHER TONIGHT ACROSS THE REGION... A FRONT HAS BECOME STATIONARY ACROSS THE AREA STRETCHING FROM NORTHEAST WISCONSIN DOWN INTO SOUTHEAST MINNESOTA...THEN INTO NORTHERN IOWA. THE ATMOSPHERE TO THE SOUTH OF THIS BOUNDARY HAS BECOME VERY UNSTABLE THIS AFTERNOON. THE BOUNDARY IS EXPECTED TO BEGIN LIFTING TO THE NORTH THIS EVENING...AS THE LOW LEVEL JET INCREASES IN SPEED. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS FRONT. THE INSTABILITY AND WIND PROFILES ACROSS THE REGION SHOULD BE SUFFICIENT TO GENERATE SOME SEVERE THUNDERSTORMS. THE MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL...BUT ISOLATED DAMAGING WINDS WILL BE POSSIBLE. SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS EVENING. NELSON
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 8:47 PM CDT | Severe Thunderstorm Warning | ARX | Winona | 58 min |
| Sep 10, 8:49 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Mower | 56 min |
| Sep 10, 9:42 PM CDT | Severe Thunderstorm Warning | ARX | Winona | 63 min |
| Sep 10, 10:13 PM CDT | Severe Thunderstorm Warning | ARX | Mower | 62 min |
| Sep 11, 5:01 PM CDT | Severe Thunderstorm Warning | ARX | Winona | 59 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.